Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Having irregular periods. Had sex whilst being on my period. Later saw brownish fluid like before period. What might be the cause?

Hi I am 20 years old. I am on the birth control pill. I do have a history of irregular periods and have been to the doctor. My partner and I had sex whilst being on my period. It had seemed like the last day of my period because I didn't have real blood comming out just brownish fluid like before period . After sex I started bleeding it looked like I was on the 2nd day of my period with a meduim to heavy flow? What might be the cause. This has happened before. Thank you
Asked On : Thu, 25 Apr 2013
Answers:  1 Views:  9
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM,

During menstruation, the blood and other tissue fragments are propelled out from the uterine cavity by contraction of the muscle layer of the uterus.
When undisturbed the uterine wall contracts spontaneously and the blood and tissue bits move out in greatest amount during first few days of the cycle followed by light discharge after that.
During intercourse, there is contraction of the genital tract right from vaginal wall to uterine wall.
The two processes go hand in hand and thus there is some change/ disturbance in the normal rhythmic flow of the menstrual blood.
There is nothing to worry.
But take care of sexually transmitted diseases.
These diseases can be transmitted even after using birtn control pills.

Thanks and take care
Dr Shailja P Wahal
Answered: Wed, 19 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor